Hail, Benson
- When
- April 27, 3:05 PM CST
- Where
- Benson County, 3 mi SW of Maddock
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 47.933, -99.583
2 hail, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Apr 27, 2:10 PM CST, 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 310 PM CDT THU APR 27 2006 .SHORT...MAIN FORECAST CHALLENGE IS PRECIPITATION. WHEN LOOKING AT THE LATEST SURFACE ANALYSIS...A LOW PRESSURE SYSTEM IS CENTERED IN S SASK...WITH A TROF EXTENDING THROUGH ND ALONG A MOT-BIS LINE. THE MODELS ARE IN PRETTY GOOD AGREEMENT FOR THE SHORT TERM...SO USED COMPROMISE FOR FORECAST. CURRENT RETURNS ON KMBX AND KMVX INDICATE THAT SCATTERED THUNDERSTORMS ARE DEVELOPING ALONG AND AHEAD OF THE TROF IN THE NICE ZONE OF WARM AIR ADVECTION. LATEST MSAS ANALYSIS HAS LIS DOWN TO -4 OVER NORTH-CENTRAL ND AND PRETTY GOOD SURFACE MOISTURE FLUX CONVERGENCE IN THAT AREA AS WELL. WITH 850MB Q-VECTOR CONVERGENCE AND 700MB LIFT TRANSLATING E THROUGH THE EVENING...AHEAD OF THE LOW PRESSURE SYSTEM AND TROF...EXPECT THUNDERSTORM ACTIVITY TO SPREAD E AS WELL. LOW LEVEL JET SETS UP OVERNIGHT AND THETA-E RIDGE REMAINS FOCUSED INTO S PART OF AREA...WHICH SHOULD HELP SUSTAIN CONVECTION THROUGH THE NIGHT AND MUCH OF FRI. AS A RESULT... KEPT THUNDERSTORMS IN THE FORECAST THROUGH FRI UNTIL 06Z SAT. WITH THE SURFACE LOW SHIFTING S OF THE AREA FRI NIGHT...THE INVERTED TROF LINGERS OVER THE AREA THROUGH THE WEEKEND...ALONG WITH THETA-E RIDGE...SO KEPT SHOWERS IN THE FORECAST THROUGH SUN. .LONG...(MON-THU)...ALL MODELS SIMILAR WITH MAIN FEATURES. SLOWER TREND OF DEPARTING SYSTEM ADDS SHOWERS ACROSS SE FA BEGINNING OF PERIOD. WEAK UPPER RIDGE TO BUILD BEHIND THIS SYSTEM WITH A BRIEF PERIOD OF DRY WEATHER AND AVERAGE TEMPS. UPPER LOW PROPAGATING ACROSS S CANADA TO INFLUENCE FA EARLY WED. TRACK OF THIS SYSTEM UNCERTAIN...BUT MODEL CONSENSUS LEADS TO KEEPING SHOWER MENTION WHILE DELAYING TIMING A BIT. UPPER LEVEL FLOW BECOMES N (DRY AND COOLER) BEHIND THIS SYSTEM. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...AREAL FLOOD WARNINGS FOR WALSH AND PEMBINA COUNTIES. MN...AREAL FLOOD WARNINGS FOR MARSHALL AND KITTSON COUNTIES. && NG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 615 AM CDT THU APR 27 2006 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-281115- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 615 AM CDT THU APR 27 2006 ...RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR MUCH OF THE NORTHERN RED RIVER AND THE PEMBINA RIVER... ...AREAL FLOOD WARNINGS REMAIN IN EFFECT FOR PEMBINA...KITTSON... WALSH AND MARSHALL COUNTIES IN THE NORTHERN RED RIVER VALLEY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT IN AND WEST OF THE RED RIVER VALLEY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE OF THUNDERSTORMS THROUGHOUT THE REGION ON FRIDAY INTO FRIDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GV
The national radar mosaic for the moment the first event began.
2 hail, 1 lightning. Local standard time, as filed.
The hail completely covered the farmyard.
A lightning strike caused power outages to sections of Devils Lake. Some of the electrical outages continued into the next morning.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2006Every state in 2006This day in weather historyWarnings in North Dakota, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5502800, 5502801, 5502802.